Alert archive / Alabama / Flash Flood Warnings in 2015
Flash Flood Warning 7, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Aug 15, 2015, 10:42 AM CDT for Lauderdale County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2015, 10:42 AM CDT (15:42 UTC)
- Expired
- Aug 15, 2015, 1:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Lauderdale County, AL
The radar
The Northeast Alabama radar (KHTX), 128 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
115
WGUS54 KHUN 151542
FFWHUN
ALC077-151845-
/O.NEW.KHUN.FF.W.0007.150815T1542Z-150815T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1042 AM CDT SAT AUG 15 2015
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL LAUDERDALE COUNTY IN NORTHWESTERN ALABAMA...
* UNTIL 145 PM CDT
* AT 1040 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF
THUNDERSTORMS PRODUCING HEAVY RAIN IN EAST CENTRAL LAUDERDALE
COUNTY. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FLORENCE...ROGERSVILLE...KILLEN...LEXINGTON...ST. FLORIAN...
UNDERWOOD-PETERSVILLE...GREEN HILL...ZIP CITY...KINGTOWN AND ELGIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3500 8729 3476 8731 3480 8736 3480 8743
3481 8746 3481 8748 3483 8752 3482 8759
3481 8759 3479 8764 3480 8770 3500 8769
$$
STUMPF2 follow-up statements
497
WGUS74 KHUN 151638
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1138 AM CDT SAT AUG 15 2015
ALC077-151845-
/O.CON.KHUN.FF.W.0007.000000T0000Z-150815T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE AL-
1138 AM CDT SAT AUG 15 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
EASTERN LAUDERDALE COUNTY...
AT 1136 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN CONTINUE ACROSS THE WARNED AREA. FLASH FLOODING IS
EITHER ONGOING OR WILL BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FLORENCE...ROGERSVILLE...KILLEN...LEXINGTON...ST. FLORIAN...
UNDERWOOD-PETERSVILLE...GREEN HILL...ZIP CITY...KINGTOWN AND ELGIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3500 8729 3476 8731 3480 8736 3480 8743
3481 8746 3481 8748 3483 8752 3482 8759
3481 8759 3479 8764 3480 8770 3500 8769
$$
STUMPF384
WGUS74 KHUN 151755
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1255 PM CDT SAT AUG 15 2015
ALC077-151804-
/O.CAN.KHUN.FF.W.0007.000000T0000Z-150815T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE AL-
1255 PM CDT SAT AUG 15 2015
...THE FLASH FLOOD WARNING FOR EASTERN LAUDERDALE COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND THE THREAT OF FLASH FLOODING IS NO
LONGER EXPECTED.
LAT...LON 3500 8729 3476 8731 3480 8736 3480 8743
3481 8746 3481 8748 3483 8752 3482 8759
3481 8759 3479 8764 3480 8770 3500 8769
$$
STUMPFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 6:54 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 15, 6:54 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 654 AM CDT SAT AUG 15 2015 .UPDATE... FOR 12Z TAFS && .DISCUSSION... /ISSUED 401 AM CDT SAT AUG 15 2015/ STRONG UPPER LEVEL RIDGING IN PLACE OVER THE SOUTHERN ROCKIES AND 4-CORNERS REGION...CREATED A NUMBER OF RECORD HIGH TEMPERATURES ACROSS THAT REGION. NORTH OF THERE...A DISTURBANCE MOVING EASTWARD ACROSS THE WESTERN CANADIAN/UNITED STATES BORDER IN THE PREVAILING WESTERLY FLOW...SHOULD HELP INDUCE A PATTERN CHANGE ACROSS THE CONUS DURING THE WEEKEND AND NEXT WEEK. IN THE MEANWHILE...A NORTHERLY FLOW AROUND THE DESERT SW LOW WAS SENDING VARIOUS UPPER LEVEL DISTURBANCES FROM THE US/CANADIAN BORDER TO THE DEEP SOUTH. A STATIONARY FRONT ORIENTED ALONG THE GULF COAST HAS KEPT DEEPER MOISTURE WELL TO OUR SOUTH OVER THE PAST FEW DAYS. THIS BOUNDARY SHOULD BECOME MORE DIFFUSE OVER THE WEEKEND...AS A PREDOMINATING SOUTHERLY FLOW TAKES PLACE OVER THE SE STATES. THIS CHANGE WILL BRING DEEPER MOISTURE FROM THE GULF INLAND...ALONG WITH A CHANCE OF RAIN FOR THE UPCOMING FORECAST PERIOD. THE DESERT SW UPPER RIDGE WILL SLOWLY WEAKEN ACROSS THE LOWER-48 DURING THE COURSE OF THE WEEKEND AND EARLY NEXT WEEK...AS A SERIES OF SYSTEMS IN THE NORTHERN STREAM MOVE ACROSS THE NW CONUS. THIS WILL INDUCE TROUGHING ACROSS THE CENTRAL CONUS...AND ALLOW DEEPER MOISTURE FROM THE GULF TO BE TRANSPORTED NORTHWARD. THUS A GENERALLY UNSETTLED PATTERN IS IN THE WORKS FOR THIS UPCOMING FORECAST PERIOD...WITH SOME CHANCE OF SHOWERS/THUNDERSTORMS EACH DAY. FOR TODAY...ISOLATED LIGHT SHOWERS IN PROGRESS AROUND THE REGION SHOULD DISSIPATE SOMEWHAT THIS MORNING...BUT WILL RE-FORM AND BECOME MORE SCATTERED IN THE AFTERNOON...THANKS TO STRONG DAYTIME HEATING AND INTERACTION WITH EXISTING BOUNDARIES. AS IS USUALLY THE CASE WITH CONVECTION...THE STRONGER STORMS COULD PRODUCE LOCALLY HEAVY RAINS AND GUSTY WINDS. RAIN CHANCES WILL DECREASE THIS EVENING WITH A LOSS OF DAYTIME HEATING. THERE IS STILL TO MUCH INSTABILITY TO REMOVE ISOLATED SHOWER CHANCES SUNDAY/SUNDAY NIGHT. SOMEWHAT BETTER RAIN CHANCES ARE FORECAST ON MONDAY...AS A WEAK FRONT ACCOMPANYING AN UPPER SYSTEM APPROACHES FROM THE NW. MODEL GUIDANCE IS IN GENERALLY GOOD AGREEMENT KEEPING THE FRONT NW OF THE REGION. STAYED IN THE HIGHER CHANCE RANGE (50 PERCENT)...RATHER THAN GO TO LIKELY POPS MON... CONSIDERING THE PRECIP CHARACTER WILL BE SHOWERY. OUTPUT FROM THE GFS INDICATED PRECIP WATER AMOUNTS WILL RISE INTO 1.8 TO 2.0 INCH RANGE NEXT MON/TUE. THUS SOME STORMS COULD BECOME STRONG...WITH FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL A POSSIBILITY. FURTHER INTO NEXT WEEK...AN UNSETTLED PATTERN CONTINUES...WITH SOME CHANCE OF SHOWERS AND THUNDERSTORMS. STAYED WITH MOSTLY CHANCE-RANGE POPS FOR THE NEXT WORK WEEK. RSB && .AVIATION... FOR 12Z TAFS...CONVECTION HAS BEEN GRADUALLY INCREASING ALONG THE I-65 CORRIDOR OVER THE PAST HR OR SO...AND SOME OF THIS ACTIVITY HAS MANAGED TO CLIP THE KHSV TERMINAL. GIVEN THE ORIENTATION OF THE PRECIP BANDS...THE KHSV AIRPORT MAY SEE SOME MORE RAIN OVER THE NEXT COUPLE OF HRS...BEFORE THE PRECIP SHIELD SPREADS OUT TO COVER MORE OF NRN AL. OTHER THAN SOME BRIEF VIS REDUCTIONS NEAR THE KHSV TERMINAL EARLY THIS MORNING...VFR CONDS ARE GENERALLY XPCTED THROUGH THE TAF PERIOD GIVEN THE LOW CONFIDENCE IN PLACEMENT/TIMING OF ADDITIONAL CONVECTIVE BANDS LATER TODAY/TONIGHT. 09 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 15, 4:01 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 401 AM CDT SAT AUG 15 2015 ALZ001>010-016-TNZ076-096-097-161000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 401 AM CDT SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY...GIVEN AN UNSTABLE AIR MASS IN PLACE COUPLED WITH ABUNDANT MOISTURE STREAMING INTO THE REGION FROM THE SOUTH. A FEW STORMS MAY PRODUCE BRIEF GUSTY WINDS AND LOCALLY HEAVY RAINFALL. THUNDERSTORMS ARE THEN EXPECTED TO BECOME MORE ISOLATED IN NATURE THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED THUNDERSTORMS REMAIN IN THE FORECAST SUNDAY AND SUNDAY NIGHT...BEFORE THE RETURN OF DEEPER MOISTURE BRINGS A BETTER CHANCE OF THUNDERSTORMS TO START OFF THE NEW WORK WEEK. ONCE AGAIN SOME STORMS MAY PRODUCE GUSTY OUTFLOW WINDS AND LOCALLY HEAVY DOWNPOURS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 11:30 AM CDT | Special Weather Statement | HUN | Lawrence | 90 min |
| Aug 15, 1:39 PM CDT | Special Weather Statement | HUN | Madison | 66 min |
| Aug 15, 4:57 PM CDT | Special Weather Statement | HUN | Marshall | 33 min |
| Aug 15, 5:33 PM CDT | Special Weather Statement | HUN | Madison | 42 min |
Nearby
Flash Flood Warnings in Alabama, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.